Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 9:14 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 10, 2011, 9:50 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 54 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS54 KSJT 110214
SVRSJT
TXC049-059-083-110300-
/O.NEW.KSJT.SV.W.0010.110411T0214Z-110411T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
914 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF BURKETT...OR 11 MILES NORTHEAST OF COLEMAN...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS CUT BY 925 PM CDT...
CROSS PLAINS BY 930 PM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 935 PM CDT...
ATWELL BY 940 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0214Z 226DEG 40KT 3198 9926
$$2 follow-up statements
685
WWUS54 KSJT 110228
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CDT SUN APR 10 2011
TXC049-059-083-110300-
/O.CON.KSJT.SV.W.0010.000000T0000Z-110411T0300Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
928 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN
CALLAHAN COUNTIES...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CROSS CUT...OR 23 MILES NORTHWEST OF EARLY...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 940 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0228Z 233DEG 39KT 3205 9910
$$676
WWUS54 KSJT 110250
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT SUN APR 10 2011
TXC049-059-083-110259-
/O.CAN.KSJT.SV.W.0010.000000T0000Z-110411T0300Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
950 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN...
NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3182 9928 3198 9943 3236 9912 3236 9911
3209 9911 3209 9893 3206 9890 3200 9887
TIME...MOT...LOC 0249Z 233DEG 39KT 3219 9888
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 10, 7:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT SUN APR 10 2011 .DISCUSSION... SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST ZONES ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24 HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS ENDING BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 10 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 10 0 0 0 0 JUNCTION 50 82 42 85 55 / 30 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
In the hours before
Special weather statement, Apr 10, 8:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 857 PM CDT SUN APR 10 2011 TXZ128-139-140-110300- CALLAHAN TX-COLEMAN TX-BROWN TX- 857 PM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR CALLAHAN...COLEMAN AND BROWN COUNTIES... AT 851 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF COLEMAN...MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ECHO BY 905 PM CDT BURKETT BY 915 PM CDT CROSS CUT AND CROSS PLAINS BY 925 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 10, 9:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
905 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL COLEMAN 31.83N 99.43W
04/10/2011 M1.00 INCH COLEMAN TX LAW ENFORCEMENT
1 HAIL REPORTED AT HORDS CREEK RESERVOIR 8 MILES WNW OF
COLEMAN AT 8...50PM
&&
EVENT NUMBER SJT1100053
ECWLocal storm report, Apr 10, 9:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL COLEMAN 31.83N 99.43W
04/10/2011 M1.00 INCH COLEMAN TX LAW ENFORCEMENT
1 HAIL REPORTED AT HORDS CREEK RESERVOIR 8 MILES WNW OF
COLEMAN AT 850PM
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER SJT1100053
ECWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| Apr 10, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 45 min |
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more | 52 min |
| Apr 10, 10:57 PM CDT | Tornado Warning | SJT | McCulloch | 33 min |
| Apr 10, 11:25 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 24 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, Mason, San Saba | 46 min |
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 45 min |
| Apr 11, 12:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 11, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 41 min |
| Apr 11, 12:25 AM CDT | Tornado Warning | SJT | Mason | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.